J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 50 (2011) No. 7 P 749-751

Language:

http://doi.org/10.2169/internalmedicine.50.4748

CASE REPORTS

A 78-year-old man with an 18-year history of rheumatoid arthritis (RA) was treated with tumor necrosis factor (TNF)-α inhibitor adalimumab. Chest computed tomography showed a previously detected consolidation. The patient's arthritic symptoms substantially decreased with the initiation of adalimumab, with a simultaneous improvement of the lung lesion. However, additional interstitial pneumonia was found a month after starting adalimumab. This course suggested that adalimumab might be effective against RA-associated lung disease, but may also have caused drug-induced interstitial pneumonia. This is the first report indicating that TNF-α inhibitor shows simultaneously conflicting actions in a patient with RA-related lung disease.

Copyright © 2011 by The Japanese Society of Internal Medicine

Article Tools

Share this Article